I am 24 years old. A week ago, on the last day of my period, I had unprotected sex with my bf. I am not on any form of birth control (we use condoms). Although he pulled out in time I took the plan B pill in the morning. After taking the pill I got a bit nauseous and didn't feel very well (I suffer horribly from PMS, and this was similar) but it went away after 2 days. There was also a bit of red spotting.
However, 4 days after taking the pill I have started to see brown vaginal discharge with a slight odor. It has been 3 days, and although it is very light, it is still there.
My bf has genital herpes (he did not have an outbreak at the time - we don't have sex during those times) and he takes daily anti-viral medication. Could that be connected?
I will be going to see a gynecologist, but I am not sure I can get an appointment in the next few days.
Please let me know what I should do.
Welcome to ehealthforum,
The emergency contraceptive pills are known to contain very high doses of hormones. They work in preventing pregnancy if taken within 48-72 hours of the unprotected intercourse. Your current symptoms could be attributed to the high hormonal dosage. You should also consider getting tested for Herpes or get started on prophylactic medications. Avoid having unprotected intercourse. The pullout method or the withdrawal methods of contraception is associated with highest failure rates. Consider getting started on regular birth control measures if you intend to be sexually active.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.